MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-5-8-3D-SS |
| Medical Device Problem Codes |
Stretched (1601); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that they started with a sl-10 pre-shaped 45 deg in aneurysm and attempted 4x6mm axium and then tried but coil kept herniating out.Then tried a j shape prowler lp select, tried a 5x8mm axium coil (proper coil prep) had to reposition a few times and finally got it to sit and detached it.Under fluoro detached the coil and watched it come back to confirm it was fully detached, went off fluoro and pull pusher wire out.Next selected a 3mm axium coil(proper coil prep) started feeding the coil in through the prowler lp select catheter.Under fluoro immediately noticed a ¿radiopaque dot¿ inside of the catheter.Stopped to question what the dot was.Continued advancing the 3mm coil and kind of moved the dot as they went past the dot.They were concerned and didn¿t want to trap the dot.So, decided to take 3mm coil out and put traxcess guidewire out to see if could move the dot or push it back into the aneurysm.So tried a 16 coil pusher but it was too big and wouldn¿t fit thought the prowler lp select.Went back with traxcess and was able to push the dot inside the catheter distal and thought it had gone back into the aneurysm then the catheter popped out of the aneurysm.The dot was out of the catheter and hanging out in the parent vessel a little.Still questioned what the ¿dot¿ was and assumed the coil was probably stretched but physician questioned what the dot is.Lastly, placed the axium 3mm coil in to hopefully hold it in place so it doesn¿t move further.There was no friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The physician did reposition the coil during the procedure 5-6 times.No patient symptoms or further complications were reported asa result of this event. the reported device and any accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the left posterior communicating artery with a max diameter of 5mm and a 2.4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that ancillary devices include a cerenovus prowler select lp (#606-s155jx, lot# 30517571), stryker excelsior sl 10 preshaped 45 deg.(168190, lot# 23361783), traxcess 14 guidewire (gw1420040 / lot# 2111206), boston scientific coil pusher 16 (m00140121 60 / lot# 29267278), apb-5-8-3d-ss (lot# 223429950), apb-4-6-3d-ss (lot# 223439948), apb-3¿4-3d-es (lot# 223914638).
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that there was no kink/damage¿observed¿on thepushwire.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that there was no kink/damage observed on the pushwire.It was noted that the coil was intentionally detached.One attachment attempt was made.